Alert archive / New Mexico / Flash Flood Warnings in 2007
Flash Flood Warning 1, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at May 25, 2007, 8:19 PM MDT for Lincoln County, New Mexico. It took effect at May 25, 2007, 8:27 PM MDT. It was in force for 108 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 25, 2007, 8:19 PM MDT (02:19 UTC)
- In effect from
- May 25, 2007, 8:27 PM MDT
- Expired
- May 25, 2007, 10:15 PM MDT
- In force
- 108 min
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties
County Lincoln County, NM
The radar
The Holloman AFB radar (KHDX), 96 km from the middle of the area, began a volume at 02:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 2.3 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2217 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KABQ 260227 FFWABQ NMC027-260415- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 819 PM MDT FRI MAY 25 2007 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL LINCOLN COUNTY IN CENTRAL NEW MEXICO * UNTIL 1015 PM MDT * AT 812 PM MDT...LAW ENFORCEMENT OFFICIALS AND AN EMERGENCY MANAGER REPORTED RAIN CONTINUING AROUND RUIDOSO FROM A LARGE AREA OF SHOWERS AND THUNDERSTORMS. WHILE THE RAIN CURRENTLY IS NOT PARTICULARLY HEAVY...EARLIER RAINS AND HEAVY RUNOFF HAS RESULTED IN FLOODING OF SOME STREETS IN RUIDOSO AND AT LEAST ONE ROAD CLOSURE...GAVIALAN CANYON ROAD. THE RIO RUIDOSO WAS AT BANKFULL. ADDITIONAL RAINFALL AMOUNTS OF ONE HALF INCH IS POSSIBLE IN THE WARNED AREA THROUGH 10 PM...CONTINUING TO CREATE SOME FLOODING ON CITY STREETS. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. LAT...LON 3334 10569 3332 10512 3361 10515 3359 10569 $$ 40
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at May 25, 3:00 PM MDT, 5 hours 19 minutes earlier.
Area forecast discussion, May 25, 3:00 PM MDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT FRI MAY 25 2007 .DISCUSSION... AN UPPER LEVEL TROUGH WILL CROSS NEW MEXICO TONIGHT AND TRIGGER SCATTERED TO NUMEROUS THUNDERSTORMS IN THE PROCESS. DURING THE EVENING...THE MOST NUMEROUS COVERAGE WILL FAVOR THE VICINITY OF THE CENTRAL MOUNTAIN CHAIN. LATE TONIGHT...THE FOCUS FOR MOST OF THE STORMS WILL SHIFT TO THE CENTRAL EASTERN PLAINS. TONIGHT...A 15 TO 25 MPH EAST WIND IS ALSO EXPECTED TO RETURN BELOW CANYONS OPENING INTO THE RIO GRANDE VALLEY...ESPECIALLY AFTER THE FOCUS FOR CONVECTION SHIFTS TO THE EASTERN PLAINS. DURING THE WEEKEND...CHANCES FOR THUNDERSTORMS WILL DECREASE EACH DAY WHILE HIGH TEMPERATURES INCREASE A FEW DEGREES EACH DAY. MOST OF THE SCATTERED ACTIVITY WILL DEVELOP DURING THE AFTERNOONS AND EVENINGS ALONG AND EAST OF THE SOUTH CENTRAL MOUNTAINS. ELSEWHERE...ISOLATED LATE DAY THUNDERSTORMS ARE EXPECTED...MAINLY EAST OF THE CONTINENTAL DIVIDE. THE FIRST HALF OF THE COMING WORK WEEK WILL BRING A NOTABLE DOWN TICK IN CONVECTION WITH LATE DAY THUNDERSTORMS FAVORING THE SOUTH CENTRAL MOUNTAINS...SOUTHEAST PLAINS...AND EVENTUALLY THE NORTHEAST PLAINS ON TUESDAY AFTERNOON. MEANWHILE...TEMPERATURES WILL WARM INTO THE UPPER 80S AND LOW 90S. TUESDAY NIGHT...AND THEN AGAIN ON WEDNESDAY NIGHT...GFS SUGGESTS BACK DOOR COLD FRONTS WILL PUSH INTO THE EASTERN PLAINS. THE FIRST FRONT IS ONLY EXPECTED TO INCREASE DEW POINTS A FEW DEGREES...AND THIS WILL RESULT IN INCREASED THUNDERSTORMS BY LATE ON WEDNESDAY EAST OF THE CENTRAL MOUNTAIN CHAIN. THE STRONGER BACK DOOR PUSH WILL COME ON WEDNESDAY NIGHT AND THURSDAY...WHILE A VIGOROUS SHORTWAVE CROSSES THE NORTHEAST PLAINS. THE POTENTIAL EXISTS FOR SEVERE WEATHER THURSDAY IN THE NORTHEAST. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 46 83 47 86 / 10 5 0 0 GALLUP.......................... 39 81 39 82 / 10 5 0 0 GRANTS.......................... 43 80 41 83 / 20 5 0 0 GLENWOOD........................ 49 86 48 91 / 20 10 10 0 CHAMA........................... 33 72 32 75 / 20 20 10 5 LOS ALAMOS...................... 45 75 42 80 / 50 10 5 5 RED RIVER....................... 36 64 35 69 / 60 30 10 20 TAOS............................ 40 75 39 79 / 50 10 10 10 SANTA FE........................ 47 77 47 80 / 60 10 10 5 SANTA FE AIRPORT................ 48 79 47 82 / 60 10 10 5 ESPANOLA........................ 52 84 52 85 / 50 10 10 5 ALBUQUERQUE HEIGHTS............. 57 82 58 85 / 60 10 10 5 ALBUQUERQUE VALLEY.............. 56 84 57 87 / 60 5 10 5 ALBUQUERQUE FOOTHILLS........... 53 79 58 83 / 60 10 10 5 ALBUQUERQUE WEST MESA........... 55 83 57 86 / 50 5 10 5 SOCORRO......................... 59 84 56 88 / 50 20 10 5 SANDIA PARK/CEDAR CREST......... 47 76 49 80 / 60 10 10 5 MORIARTY/ESTANCIA............... 49 80 47 83 / 60 10 10 5 CARRIZOZO....................... 57 78 56 84 / 50 30 20 10 RUIDOSO......................... 49 70 52 74 / 60 30 30 20 RATON........................... 43 75 44 80 / 50 20 20 20 LAS VEGAS....................... 45 74 44 78 / 60 20 20 20 ROY............................. 52 74 52 78 / 50 20 20 20 CLAYTON......................... 53 76 54 82 / 40 20 20 20 SANTA ROSA...................... 57 84 56 85 / 50 20 20 20 TUCUMCARI....................... 58 83 58 85 / 40 20 20 20 FORT SUMNER..................... 59 84 58 85 / 40 20 20 20 CLOVIS.......................... 56 79 58 84 / 40 30 30 20 PORTALES........................ 55 80 57 85 / 40 30 30 20 ROSWELL......................... 60 83 59 87 / 40 30 20 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 44
Hazardous weather outlook, May 25, 6:00 AM MDT, 14 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT FRI MAY 25 2007 NMZ001>021-026-261200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 600 AM MDT FRI MAY 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A FEW STRONG THUNDERSTORMS MAY DEVELOP OVER THE EASTERN PLAINS ALONG THE TEXAS STATE LINE THIS AFTERNOON WITH HAIL AND GUSTY WINDS THE MAIN THREATS. SHOWERS AND THUNDERSTORMS ALONG THE CENTRAL MOUNTAIN CHAIN WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL LATE THIS AFTERNOON INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG THUNDERSTORMS ARE POSSIBLE OVER FAR NORTHEAST NEW MEXICO LATE SATURDAY AFTERNOON INTO SATURDAY EVENING WITH HAIL AND GUSTY WINDS THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GUYER
In the hours before
Local storm report, May 25, 4:27 PM MDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
427 PM MDT FRI MAY 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM HAIL 5 N ENCINO 34.72N 105.46W
05/25/2007 E0.75 INCH TORRANCE NM PUBLIC
&&
CJONESSpecial weather statement, May 25, 5:20 PM MDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 520 PM MDT FRI MAY 25 2007 NMZ012-252345- CONCHAS LAKE/GUADALUPE COUNTY- 520 PM MDT FRI MAY 25 2007 ...LINE OF STRONG THUNDERSTORMS WILL MOVE INTO SOUTHWEST PORTIONS OF GUADALUPE COUNTY... AT 520 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 9 MILES SOUTHWEST OF VAUGHN. MOVEMENT WAS TO THE EAST BETWEEN 5 TO 10 MPH. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE PINTADA AND VAUGHN. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. FREQUENT LIGHTNING IS ALSO OCCURRING WITH THESE STORMS AND THE STORMS HAVE A HISTORY OF PRODUCING A FUNNEL CLOUD AND LARGE HAIL. PERSONS IN THE PATH OF THESE STORMS ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. 50
Local storm report, May 25, 6:07 PM MDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
607 PM MDT FRI MAY 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM HAIL 6 W ENCINO 34.65N 105.56W
05/25/2007 E1.50 INCH TORRANCE NM PUBLIC
1.5 INCH HAIL BROKE WINDOWS TO A FRIEND/NEIGHBOR OF DELLA
DUNLAP. TIME REPORTED IS LOOSE APROXIMATELY AN HOUR AFTER
INCIDENT TIME
&&
JSSpecial weather statement, May 25, 6:16 PM MDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 616 PM MDT FRI MAY 25 2007 NMZ007-260100- FAR NORTHEAST PLAINS- 616 PM MDT FRI MAY 25 2007 ...STRONG THUNDERSTORM MOVING OVER UNION COUNTY... AT 611 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 12 MILES SOUTH OF MOUNT DORA. MOVEMENT WAS EAST AT 15 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE SENECA. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. 40
Special weather statement, May 25, 6:17 PM MDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 617 PM MDT FRI MAY 25 2007 NMZ012-260100- CONCHAS LAKE/GUADALUPE COUNTY- 617 PM MDT FRI MAY 25 2007 ...STRONG THUNDERSTORM MOVING OVER GUADALUPE COUNTY... AT 611 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 7 MILES SOUTHWEST OF PASTURA. MOVEMENT WAS EAST AT 15 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL CENTRAL GUADALUPE COUNTY. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. 40
Local storm report, May 25, 6:52 PM MDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
652 PM MDT FRI MAY 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL ENCINO 34.65N 105.46W
05/25/2007 E1.75 INCH TORRANCE NM PUBLIC
BLEW OUT A CAR WINDOW CRACKED ANOTHER CAR WINDOW
&&
44The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 8:32 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Quay | 43 min |
Nearby
Flash Flood Warnings in New Mexico, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.